Text Size

Shopping Cart

The Pharmacist's Forum>

Welcome to the NPF archives section. View the archived threads below for additional information on topics. Please note that you can no longer reply to the threads within this archive area. To start a new topic, go back to the main forum area.

Withdrawal symptoms from Mirapex

Shamey
43 posts
May 24, 2007
12:50 AM
I am not sure that Mirapex is for me so I have reduced my dosage (and have told my doctor).

I am currently at a pretty low dose (.250 twice a day) but have been feeling really terrible. (Dizzy, weak like I am having a stroke and trouble thinking clearly).

Could any of these symptoms be from withdrawals. I tried the internet any only saw Restless Leg Syndrome as a possible side effect.

Dale
12 posts
May 24, 2007
6:54 PM
Possible Side Effects: SIDE EFFECTS that may occur while taking this medicine include nausea, constipation, diarrhea, tiredness, upset stomach, insomnia, sleepiness, dizziness, or headache. If they continue or are bothersome, check with your doctor. CHECK WITH YOUR DOCTOR AS SOON AS POSSIBLE if you experience confusion; change in behavior, moods, or emotions; change in vision; hallucinations; vivid dreams or daydreams; chest pain; pain shooting down the arm; or a sudden irresistible urge to sleep. If you notice other effects not listed above, contact your doctor, nurse, or pharmacist.


I would contact your doctor tomorrow, I' don't know that
you're having withdrawl symptoms, as opposed to side effects.

http://www.walgreens.com/library/finddrug/druginfo1.jsp?particularDrug=Mirapex&id=647499

Shamey
44 posts
May 25, 2007
5:28 AM
Dale,

Thanks for your response. One of the strange things is that I have been taking Mirapex for over a year. Can your body build up an intolerance for the drug?

Again, I am taking very little at the current time but I really feel like there is something wrong with my body. I have had a brain scan with nothing found but I feel so light headed and sensitive to artificial light.

It also seems to come and go for hours at a time.

It typically happens at work when I am more stressed. It almost seems like my body cannot tolerate stress anymore.

I appreciate your input...I am really suffering and I have got to figure out how to feel better.

mdavis5231
133 posts
May 26, 2007
5:10 PM
Shamey:
one of Mirapex's most common effects seems to be "brain fog"....although you need only read a few posts to know just how horrific it CAN be in other side effects. i stopped taking it in early 2002 and didn't come out of the fog until 2 years later...i felt like rip van winkle. the clarity of thought when i 'woke up' was almost painful - like your vision when you come out of a movie theater on a sunny summer afternoon. and i had DBS in 2003, so i was on virtually no meds for a big part of that period, which may be why i was ABLE to regain my clarity of thought. good luck with it.
Mark
michelle
25 posts
May 29, 2007
10:59 PM
HI - I have been taking mirapex since last Sept. I built up to 1 mg 3xday and started having a bad time with side effects. I lost 20 lbs, started having trouble sleeping, and became a little hyper and obsessive. Anyway, my neuro took me down from 1 mg to .5 mg3xday. The first 10 days were the worst of my life. It was definitely withdrawal. I hurt everywhere, my movement was off, my symptoms were way worse. I was dizzy, had horrible headaches, muscle pain, etc. Everything hurt. On day 10 I called my neuro to say I couldn't keep doing this, when I suddenly started feeling better. Now I am sleeping the same amt I used to. The withdrawal symptoms are gone. I'm more relaxed and less hyper. My pd symptoms (mostly rigidity) are slightly worse, but still ok. I haven't gained any weight yet, but I finally stopped losing. Now they want me to add amantadine, but I haven't started it yet. I may hold off for awhile. It's weird, I take a lot of medications and I've had allergic reactions in the past, but I've never had something like this before. Good luck. Michelle
MarkComes
Pharmacy Forum
115 posts
Jun 11, 2007
2:40 PM
Shamey,
How log were you on Mirapex and what tapper opff program have you followed? The longer some one is on a medication the loger it will take to tapper them off. If yoy feel light headed and fog-like, it can be that you have not stepped off slowly enough. When you take a medication for a period of time, your body becomes used to it. The quicker you take it away, your body is using energy to find the chemical. This results in leaving the patient feeling like that had symptoms like those related to people who have low blood sugar.

Let me know,
Mark

Shamey
46 posts
Jun 13, 2007
3:24 AM
Mark,

I have been on Mirapex for about a year. Initially, I started the weekly progression from .125 to .250 to .50 three times a day. Initially, it worked (about 2 months) and then the side effects really started to grab on. I started getting incredibly disoriented and had trouble thinking. I noticed my brain functioning was diminished.

I spoke to my doctor and he suggested I lower my doseage. I moved to .250 three times a day. That reduced the feeling but not completely.

I then started to randomly take my medication at a .250 dose (no more than 3 times a day) based on how I felt to try and get rid of the brain fog and dizziness. This seemed to work better and I would some times only take once a day. I could feel my body sometimes feel really weak especially in my arms when I hadn't taken the medication for a while. It was almost like I was having a stroke with numbness

Lately, I have been having incredible anxiety..almost at a panic attack level. One Saturday, I seriously considered checking myself into the hospital because I thought I might be having a stroke. I am 47 and pretty healthy. I made an appointment with my cardiologist and he explained that my heart looks good, blood pressure reasonable and cholesterol great.

I am really trying to figure out why I feel like I am crawling in my own skin. I am totally miserable. I was given a Xanex from a "friend" (I know that is bad) but I am desperate. It really seemed to help...of course that was a test of one day.

I recently explained this to my nuerologist's office over the phone and was told via office manager that I should cut my dosage back to .125 three times a day.

This has been a bad ride and I would like to get completely off the drug to determine whether it is causing the anxiety. I am worried if this continues, I will not be capable of working. I am going through super human effort just to participate in what was a normal day at work.

Help !

MarkComes
Pharmacy Forum
130 posts
Jul 12, 2007
5:23 PM
Shamey,

It is common for PD patients to experince anxiety. This is mainly due to the fact that we are in constant awareness that our medication may not be with us or that our symptoms may become very bad in a public setting. Please talk to your physician and explain what is happening. Make sure you take notes in a journal as to when and where this happens.

Best of health,
Mark